MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE
Model Number CF-H180AI
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not been returned to omsc.Omsc reviewed the manufacturing history of the subject device and confirmed no irregularity.The exact cause of the reported event could not be conclusively determined at this time.If additional information is received, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that during a polypectomy using the subject device, fine dark grey graphite powder leaked out from the subject device and fell off within the bowel of the patient.It was also reported that the powder fell off from the subject device and air leakage was noted during the cleaning process after the procedure.There was no other detailed information about the event, but there was no patient injury report associated with this event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the device evaluation result.The subject device has not been returned to olympus medical systems corp.(omsc) but was returned to olympus (b)(4) for evaluation.In the evaluation, (b)(4) confirmed that the insertion tube and universal cord of the subject device were non-olympus unit and made by a third party.In addition, (b)(4) confirmed the evidence of the reported grey powder and leakage from the air/water channel of the subject device.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.The operation manual has already warned; this instrument does not contain any user-serviceable parts.Do not disassemble, modify, or attempt to repair it; patient or operator injury and/or equipment damage may result.Equipment that has been disassembled, repaired, altered, changed, or modified by persons other than olympus¿ own authorized service personnel is excluded from olympus¿ limited warranty and is not warranted by olympus in any manner.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key7612920
Report Number8010047-2018-01176
Device Sequence Number16651394
Product Code FDF
UDI-Device Identifier04953170339592
UDI-Public04953170339592
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberCF-H180AI
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer06/18/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1